Thyroid Problems cant get diagnozed

Hi - just wondering if someone could take a look at my recent bloods have suspected an on going thyroid problem for years but never got past initial readings being normal with docs. Increasing symptoms now dry nose with swollen red tip? claggy throat and stomach bloating thx in advance

Serrum Ferritin 108ng/ml norm 20.00-204.00ng/ml

Serum Folate 17.7 ng/ml 3.10-20.50ng/ml

Serum Vitamin B12 1007 pg/ml norm 187.00-883pg/ml high result

Vitamin D 155.00 nmol/L norm 80.00-150.00nmol/L

Serum Calcium 2.49 mmol/L 2.10-2.55mmol/L

Serum inorganic phosphate 1.02 mmol/L norm 0.74-1.52mmol/L

Serum Albumin 42g/l norm 35.00-50.00g/l

Corrected serum calcium level 2.45 mmol/l norm 2.10-2.55mmol/L

Serum TSH Level 1.65 mlU/L norm 0.35-4.94U/L

Erythrocyte Sedimentation Rate 20 mm/hr norm 1.00-15.00mm/hr

I have been supplementing D3 for a couple of years 5000iu per day - have stopped this now but this does not seem very high considering supplements taken also supplement B12 was just doing 323ipg powder every other day but ran out of this and took 1000mcg 1 per day for couple of months before tests I need B12 as it helps with fatigue but told to stop and get retested in 3M? Also symptoms muscle cramps in legs Thanks for any help

Topsey Turvey

6 Replies

oldestnewest
  • Welcome to the forum, Topsyturvey.

    The symptoms you describe don't sound to be typically hypothyroid and your TSH 1.65 doesn't indicate hypothyroidism.

    thyroiduk.org.uk/tuk/about_...

    thyroiduk.org.uk/tuk/diagno...

    Bloating is often caused by gluten intolerance. Eliminating gluten for a few weeks may resolve the bloating. If not, you can reintroduce it.

    There's no problem with a high B12 result when you're supplementing. You can't OD on B12 as excess is excreted. You might want to resume supplementing vitD3 at 1-2,000iu daily Oct-April to maintain levels when light spectrum is low but you don't need to supplement now. Ferritin and folate levels are good and don't need supplementing.

    Aching legs may be due to magnesium deficiency. Most of us are deficient and benefit from supplementing. Avoid magnesium oxide which is difficult to absorb and look for citrate, chloride or orotate. Zinc should be taken with magnesium as they are co-dependent and synergistic. thyroiduk.org.uk/tuk/go_sho...

  • Thank you clutter am going to look into purchasing Magnesium, TT

  • i would suggest you to stop supplementing d3....its not just vitamin its prohormone, and the active vitamin you did not check! .....i dont trust the knowledge of medicine right now that they know how this vitamin d works in our bodies since they dont know how thyroid works ! ......and your vitamin D3 is above the range! it can do bad stuff too!

  • also your serum calcium seems high...this is just what i told you!you are supplementing too much vitmain d3!! so it increases your calcium, its coming from your bones....i remember reading it! but can not recall the exact mechanism.......look it up...excess vitmain d3 can weaken your bones!

  • Thx for replying ivy77 - have stopped D3 will be researching

  • Calcium and Vit D work together, helping in the absorption of one another. I would not stop taking either one. Instead lower the doses and take twice a day, better absorption, such as 1000 Vit D twice a day during summer months and 2000 Vit D twice a day during winter months. Vitamin D is a fat soluble vitamin and the excess is stored in the body.

    The article below talks about the safety concerns of two much Vit D. More than 4000 units per day may cause excessive high levels of calcium in the blood. It can cause hardening of the arteries and a list of other problems.

    nlm.nih.gov/medlineplus/dru...

    Also do not discontinue the Vit B12. I had a physician's assistant tell me that if the B12 level is over 1000 that's good and to not stop taking the supplement. You pee out the excess. It's a water soluble vitamin.

You may also like...